Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Going back to Mirapex from Neupro


  • Please log in to reply
3 replies to this topic

#1 Gene

Gene

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 04 June 2014 - 09:40 AM

My neurologist switched me from Mirapex 3mg daily to the Neupro patch 4mg about a month ago. I was miserable so he up it to 6mg and then to 8mg. I'm still not doing very well. If I were to go back to Mirapex, what would the best way to go. Just start Mirapex 1n mg 3 times a day or titrate it again. Or should I suggest to the neurologist, to try requip. It seemed when I went to Neupro, my sinement was wearing off in 2 to 3 hrs rather tahn the usual 4 hrs



#2 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,042 posts

Posted 11 June 2014 - 11:59 AM

If you were having issues with Mirapex and then with neupro, I would have him switch you to requip. That is if side effects or effectiveness were an issue.
Even though they are all in the same class, it seems people have less side effects with requip.
Of course you will have to titration up, but if those were the issues I would try the requip.
Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 Gene

Gene

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 13 June 2014 - 09:33 AM

The Neupro seemed to make the Sinemet not last as long. Before the Neupro, I was taking Sinemet 25/100 3 times a day and seemed to be doing pretty good., Now, I'm only getting 2 to 3 hrs before it wares off. Going off Neupro to Requip, will this help the Sinemet, wearing off effect?

Thanks



#4 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,042 posts

Posted 13 June 2014 - 11:05 PM

I thought you were asking about changing back to Mirapex. Sorry I misunderstood. If you are asking what you should try, Mirapex or require, I would try the requip. Even though Mirapex and requip are in the same class of medication, requip seems to have less side effects.
Now, if you need something to help the sinemet last longer, you could add comtan along with the sinemet. It is specifically made to help the sinemet last longer and help with off periods.
I hope this helps.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users